Alert archive / New York / Severe Thunderstorm Warnings in 2006

Severe Thunderstorm Warning 80, NWS New York, NY

July 18, 2006Queens County, New York

NWS New York, NY issued this severe thunderstorm warning at Jul 18, 2006, 10:00 PM EDT for Queens County, New York. It was in force for 45 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jul 18, 2006, 10:00 PM EDT (02:00 UTC)
Expired
Jul 18, 2006, 10:45 PM EDT
In force
45 min
Issued by
NWS New York, NY
Area
Counties, with a storm outline in the text

County Queens County, NY

The radar

The Brookhaven radar (KOKX), 87 km from the middle of the area, began a volume at 02:02 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Jul 18, 6:37 PM EDTSevere Thunderstorm WatchSPC6 hr

The nearest sounding before it

Brookhaven, NY (KOKX), launched 00:00Z, 2.0 hours before the alert went out and 87 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Brookhaven, NY at 00:00Z on 2006-07-19Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1523 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Brookhaven, NY at 00:00Z on 2006-07-19The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 40 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1523 J/kg
Mixed-layer CIN
-101 J/kg
Mixed-layer LCL
1554 m above ground
0-6 km bulk shear
21 kt
0-1 km storm-relative helicity
40 m²/s²
0-3 km storm-relative helicity
29 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.2

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS51 KOKX 190159
SVROKX
NYC081-190245-
/O.NEW.KOKX.SV.W.0080.060719T0200Z-060719T0245Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE UPTON NY
1000 PM EDT TUE JUL 18 2006

THE NATIONAL WEATHER SERVICE IN UPTON NY HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  NORTHERN QUEENS COUNTY IN SOUTHEAST NEW YORK...

* UNTIL 1045 PM EDT...

* AT 954 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE HAIL...AND
  DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS LOCATED NEAR
  ASTORIA...OR ABOUT NEAR MIDTOWN MANHATTAN...AND MOVING EAST AT 20
  MPH.

* THE SEVERE THUNDERSTORM WILL BE NEAR...
  LAGUARDIA AIRPORT AND FLUSHING BY 1005 PM.
  WHITESTONE BY 1010 PM.

THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE
IMMEDIATELY FOR DAMAGING WINDS...DESTRUCTIVE HAIL...AND DEADLY CLOUD
TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...
PREFERABLY INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS.

LAT...LON 4077 7396 4073 7392 4077 7378 4082 7382

$$

EKSTER

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS New York, NY wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 18, 9:51 PM EDT, 9 minutes earlier.

Area forecast discussion, Jul 18, 9:51 PM EDT, 9 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE UPTON NY
951 PM EDT TUE JUL 18 2006

.NEAR TERM (OVERNIGHT)...
REAL QUICK HERE...ZONES HAVE BEEN UPDATED AGAIN WITH AN MCS MOVING
ACROSS NORTHERN NJ AND INTO THE NY METRO AREA. A COLD FRONT LAYING
DOWN ACROSS THE TRI-STATE AREA OVERNIGHT IN CONJUNCTION WITH A MID
LEVEL SHORT WAVE MAY RESULT IN LOCALIZED HEAVY RAINFALL AND FLOODING
ACROSS NE NJ...NYC AND LONG ISLAND THROUGH 06Z. IN ADDITION...THE
SEVERE THUNDERSTORM WATCH REMAINS UP THROUGH 1 AM FOR EVERYONE
EXCEPT ORANGE AND PUTNAM COUNTIES.

COLD FRONT SLIDES THROUGH THE TRI-STATE AREA BY MORNING...BRINGING
IN SLIGHTLY LOWER DEWPOINTS (M-U60S) AND LOWS ABOUT 10 DEGREES
COOLER THAN LAST NIGHT AS WELL.
&&

.SHORT TERM (WEDNESDAY THROUGH FRIDAY)...
NEITHER NAM NOR GFS SEEMS TO BE EXACTLY ON TOP OF CURRENT OVERALL
SITUATION...PREFER CANADIAN WHICH IS COMPROMISE BETWEEN THE TWO
(THOUGH A BIT CLOSER TO THE NAM THAN GFS).

TOMORROW SHOULD BE A REFRESHING DAY (UNLESS YOU ENJOY HEAT AND
HUMIDITY) WITH HIGHS GENERALLY L-M80S (COOLER ALONG COAST)
DEWPOINTS IN THE M60S...PRODUCING HEAT INDICES IN THE M-U 80S
(VICE THE 95-104 OF TODAY). SHOULD BE DRY WITH BUILDING HEIGHTS
AND AN EASTERLY (STABLE MARINE) FLOW SETTING UP IN THE LOW LEVELS
BY AFTERNOON. LOW-MID LEVEL RIDGE SHOULD KEEP THINGS DRY WEDNESDAY
NIGHT AS WELL...AND ALLOW LOWS TO FALL TO THE M-U60S (A70 NYC
HEAT ISLAND).

BOTH GFS AND NAM SOUNDINGS IN BUFKIT SHOW SOME INSTABILITY
(AROUND 500J/KG CAPE) THU AFTERNOON...SO HAVE SLIGHT CHANCE
SHOWERS/THUNDERSTORMS THEN. CONTINUES WEAK ONSHORE FLOW THOUGH
WILL ACTUALLY PRODUCE HIGHS THURSDAY A TAD COOLER THAN TOMORROW
(A80-M80S).

CONTINUE SLIGHT CHANCE POPS THU EVENING THEN INCREASE SLIGHTLY TO
RAISE TO LOW CHANCE POPS ACROSS NW ZONES TO REFLECT CANADIAN
INDICATING TAIL OF 5H VORT LOBE PASSING LATE THU NIGHT. AIR MASS
MODIFICATION WILL PRODUCE LOWS A TAD WARMER THAN WED NIGHT (U60S-
L70S).

NOTE: SINCE FAVORED CMC DID NOT BUY INTO FASTER GFS TIMING
OF FRONT AS TD #2 (NOT REFLECTED IN 12Z GFS) WILL ACT TO HANG UP
FRONT (AS DONE IN CMC/NAM/UKMET - THOUGH PROBABLY NOT AS MUCH AS
INDICATED IN NAM). RESULT IS DO NOT UP POPS UP TO CHANCE THROUGH
OUT UNTIL FRIDAY AFTERNOON WHEN CMC BRINGS FRONT THROUGH...HIGHS
WITH AFTERNOON FRONTAL PASSAGE M-U80S (COULD SEE 90 ACROSS NE NJ
HOT SPOTS AND OF COURSE A TAD COOLER ALONG THE COAST).
&&

.LONG TERM (FRIDAY NIGHT THROUGH TUESDAY)...
BLEND OF 6Z GFS/0Z ECMWF USED FOR EXTENDED (THIS GENERALLY
SUPPORTED BY 12Z GFS). SOLUTION HAS FRONT STALLING OUT TO S OF CWA
WITH OCCASIONAL WAVES OF LOW PRESSURE RIDING UP ALONG IT...SO
GENERALLY RUN SLIGHT CHANCE POPS...THOUGH DO GO WITH CHC POPS LATE
SAT NIGHT AND SUNDAY TO REFLECT SURFACE WAVE SUGGESTED BY GFS/ECMWF
THEN). TEMPERATURES GENERALLY ARE CLOSE TO BLEND OF MEX/MEX ENSEMBLE
MEAN NUMBERS...WITH LOWS GENERALLY 65-70 AND HIGHS 80-85 (A BIT
COOLER WITH PRECIPITATION ON SUNDAY).
&&

.AVIATION...
WITH THE EXCEPTION OF KGON...VFR CEILINGS AND VSBYS EXPECTED OUTSIDE
OF ANY CONVECTION. A SEVERE THUNDERSTORM WATCH IS IN EFFECT THROUGH
05Z AFFECTING MOST TERMINALS...THE EXCEPTION BEING KSWF. KGON HAS
HAD MVFR VSBYS IN HZ MUCH OF THE DAY AND WILL PROBABLY REMAIN THAT
WAY UNTIL FROPA OVERNIGHT.

WINDS OUTSIDE OF CONVECTION WILL REMAIN LIGHT AND SHIFT N/NE THIS
EVENING.
&&

.MARINE...
A COLD FRONT WILL CROSS THE WATERS OVERNIGHT WITH SCATTERED STRONG
TO SEVERE THUNDERSTORMS. TD #2 IS FORECAST TO BECOME A TROPICAL
STORM OVER THE NEXT 24 HOURS...BUT THE LATEST NHC FORECAST TRACK
KEEPS THE SYSTEM WELL SOUTH OF THE FORECAST WATERS.
NONETHELESS...SWELLS MAY START AFFECTING THE LOCAL WATERS FRIDAY
NIGHT OR THIS WEEKEND.
&&

.HYDROLOGY...
WITH HIGH PWS OVERNIGHT COULD HAVE HEAVY RAINFALL WITH ANY
CONVECTION...OTHERWISE GENERALLY EXPECT UNDER A HALF AN INCH OF
RAINFALL THROUGH THE END OF THE WEEK.
&&

.CLIMATE...

RECORD HIGHS TODAY:

BDR  95 OLD 94 IN 2002
JFK  95 OLD 04 IN 1983
LGA  99 OLD 98 IN 1999

&&

.OKX WATCHES/WARNINGS/ADVISORIES...
CT...NONE.
NJ...NONE.
NY...NONE.
MARINE...NONE.
&&
Hazardous weather outlook, Jul 18, 8:39 PM EDT, 1 hour 21 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE UPTON NY
839 PM EDT TUE JUL 18 2006

CTZ005>012-NJZ002>006-011-NYZ069>081-191000-
NORTHERN FAIRFIELD-NORTHERN NEW HAVEN-NORTHERN MIDDLESEX-
NORTHERN NEW LONDON-SOUTHERN FAIRFIELD-SOUTHERN NEW HAVEN-
SOUTHERN MIDDLESEX-SOUTHERN NEW LONDON-WESTERN PASSAIC-BERGEN-
EASTERN PASSAIC-ESSEX-HUDSON-UNION-ROCKLAND-NORTHERN WESTCHESTER-
SOUTHERN WESTCHESTER-NEW YORK (MANHATTAN)-BRONX-
RICHMOND (STATEN ISLAND)-KINGS (BROOKLYN)-QUEENS-NASSAU-
NORTHWESTERN SUFFOLK-NORTHEASTERN SUFFOLK-SOUTHWESTERN SUFFOLK-
SOUTHEASTERN SUFFOLK-
839 PM EDT TUE JUL 18 2006

...SEVERE THUNDERSTORM WATCH 614 IN EFFECT UNTIL 1 AM EDT
WEDNESDAY...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHERN
CONNECTICUT...NORTHEAST NEW JERSEY AND SOUTHEAST NEW YORK.

.DAY ONE...TONIGHT

SCATTERED STRONG TO SEVERE THUNDERSTORMS ARE POSSIBLE THROUGH THE
FIRST HALF OF TONIGHT...WITH DAMAGING WINDS AND LARGE HAIL THE PRIMARY
THREAT.

IN ADDITION...ANY THUNDERSTORM THAT DEVELOP WILL BE CAPABLE OF
PRODUCING RAINFALL RATES OF 1 TO 2 INCHES PER HOUR.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SKYWARN SPOTTER ACTIVATION HAS BEEN REQUESTED FOR TONIGHT.

NYZ067-068-191000-
ORANGE-PUTNAM-
839 PM EDT TUE JUL 18 2006

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST NEW
YORK.

.DAY ONE...TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SKYWARN ACTIVATION IS NOT ANTICIPATED AT THIS TIME.

ANZ330-335-338-350-353-355-191000-
LONG ISLAND SOUND EAST OF NEW HAVEN CT/PORT JEFFERSON NY-
LONG ISLAND SOUND WEST OF NEW HAVEN CT/PORT JEFFERSON NY-
NEW YORK HARBOR-MORICHES INLET NY TO MONTAUK POINT NY OUT 20 NM-
FIRE ISLAND INLET NY TO MORICHES INLET NY OUT 20 NM-
SANDY HOOK NJ TO FIRE ISLAND INLET NY OUT 20 NM-
839 PM EDT TUE JUL 18 2006

...SEVERE THUNDERSTORM WATCH 614 IN EFFECT UNTIL 1 AM EDT
WEDNESDAY...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF ATLANTIC
COASTAL WATERS.

.DAY ONE...TONIGHT

SCATTERED STRONG TO SEVERE THUNDERSTORMS ARE POSSIBLE THROUGH THE
FIRST HALF OF TONIGHT...WITH DAMAGING WINDS AND SMALL HAIL THE
PRIMARY THREAT.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SKYWARN SPOTTER ACTIVATION HAS BEEN REQUESTED FOR TONIGHT.

In the hours before

Special weather statement, Jul 18, 6:07 PM EDT, 3 hours 53 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE UPTON NY
607 PM EDT TUE JUL 18 2006

NYZ068-182300-
PUTNAM-
607 PM EDT TUE JUL 18 2006

...SPECIAL WEATHER STATEMENT FOR NEAR SEVERE THUNDERSTORMS FOR PUTNAM
COUNTY...

AT 605 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM NEAR PEEKSKILL...AND MOVING EAST AT 20 MPH.

THIS STORM WILL BE...
  NEAR MAHOPAC BY 635 PM.

PEOPLE IN SOUTHWESTERN PUTNAM COUNTY...INCLUDING THE CITY OF
MAHOPAC...SHOULD MONITOR THE WEATHER SITUATION CLOSELY. LISTEN FOR
POSSIBLE WARNINGS AND BE PREPARED TO TAKE APPROPRIATE ACTION SHOULD
SEVERE WEATHER THREATEN.

SMALL HAIL...AND WINDS IN EXCESS OF 40 MPH ARE EXPECTED WITH THIS
STORM.

EKSTER
Special weather statement, Jul 18, 6:58 PM EDT, 3 hours 2 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE UPTON NY
658 PM EDT TUE JUL 18 2006

NYZ067-190000-
ORANGE-
658 PM EDT TUE JUL 18 2006

...SPECIAL WEATHER STATEMENT FOR NEAR SEVERE THUNDERSTORMS FOR ORANGE
COUNTY...

AT 656 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM NEAR CHESTER...OR NEAR GOSHEN...AND MOVING EAST
AT 25 MPH.

THIS STORM WILL BE...
  NEAR MONROE BY 705 PM.
  5 MILES NORTH OF HARRIMAN BY 710 PM.
  NEAR WEST POINT BY 725 PM.
  5 MILES SOUTH OF NEW WINDSOR BY 730 PM.

PEOPLE IN CENTRAL ORANGE COUNTY...INCLUDING THE CITIES OF CHESTER...
GOSHEN...FLORIDA...MONROE...HARRIMAN...WEST POINT AND NEW WINDSOR...
SHOULD MONITOR THE WEATHER SITUATION CLOSELY. LISTEN FOR POSSIBLE
WARNINGS AND BE PREPARED TO TAKE APPROPRIATE ACTION SHOULD SEVERE
WEATHER THREATEN.

SMALL HAIL...AND DAMAGING WINDS AROUND 50 MPH ARE EXPECTED WITH THIS
STORM.

EKSTER
Special weather statement, Jul 18, 7:51 PM EDT, 2 hours 9 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE UPTON NY
751 PM EDT TUE JUL 18 2006

NYZ072-074>076-190045-
KINGS (BROOKLYN)-NEW YORK (MANHATTAN)-QUEENS-RICHMOND (STATEN IS.)-
751 PM EDT TUE JUL 18 2006

...SPECIAL WEATHER STATEMENT FOR NEAR SEVERE THUNDERSTORMS FOR
KINGS...NEW YORK...QUEENS AND RICHMOND COUNTIES...

AT 747 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM NEAR ELIZABETH...AND MOVING EAST AT 30 MPH.

THIS STORM WILL BE...
  NEAR TOMPKINSVILLE BY 800 PM.
  NEAR BATTERY PARK BY 805 PM.
  NEAR CROWN HEIGHTS BY 810 PM.
  NEAR CANARSIE BY 815 PM.
  NEAR HOWARD BEACH BY 820 PM.

PEOPLE IN KINGS...NORTHEASTERN RICHMOND...SOUTHERN NEW YORK AND
WESTERN QUEENS COUNTIES...INCLUDING THE CITIES OF TOMPKINSVILLE...
VERRAZANO-NARROWS BRIDGE...BATTERY PARK...BAY RIDGE...FLATBUSH...
CROWN HEIGHTS...CANARSIE...OZONE PARK AND HOWARD BEACH...SHOULD
MONITOR THE WEATHER SITUATION CLOSELY. LISTEN FOR POSSIBLE WARNINGS
AND BE PREPARED TO TAKE APPROPRIATE ACTION SHOULD SEVERE WEATHER
THREATEN.

SMALL HAIL...AND WINDS AROUND 50 MPH ARE EXPECTED WITH THIS
STORM.

EKSTER
Special weather statement, Jul 18, 9:17 PM EDT, 43 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE UPTON NY
917 PM EDT TUE JUL 18 2006

CTZ008-190215-
NORTHERN NEW LONDON-
917 PM EDT TUE JUL 18 2006

...SPECIAL WEATHER STATEMENT FOR NEAR STRONG THUNDERSTORMS FOR
NORTHERN NEW LONDON COUNTY...

AT 916 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM NEAR SCOTLAND...OR 7 MILES EAST OF WILLIMANTIC...
AND MOVING EAST AT 25 MPH.

THIS STORM WILL BE...
  6 MILES NORTH OF VOLUNTOWN BY 945 PM.

PEOPLE IN NORTHEASTERN NEW LONDON COUNTY...SHOULD MONITOR THE WEATHER
SITUATION CLOSELY. LISTEN FOR POSSIBLE WARNINGS AND BE PREPARED TO
TAKE APPROPRIATE ACTION SHOULD SEVERE WEATHER THREATEN.

WINDS IN EXCESS OF 40 MPH ARE EXPECTED WITH THIS STORM EVEN THOUGH ANY
RAIN IS LIKELY TO STAY NORTH OF NEW LONDON COUNTY.

EKSTER
Special weather statement, Jul 18, 9:20 PM EDT, 40 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE UPTON NY
920 PM EDT TUE JUL 18 2006

NJZ003>006-011-NYZ072>076-190215-
BERGEN-BRONX-EASTERN PASSAIC-ESSEX-HUDSON-KINGS (BROOKLYN)-NEW YORK
(MANHATTAN)-QUEENS-RICHMOND (STATEN IS.)-UNION-
920 PM EDT TUE JUL 18 2006

...SPECIAL WEATHER STATEMENT FOR THUNDERSTORMS FOR
BERGEN...BRONX...ESSEX...HUDSON...KINGS...NEW YORK...PASSAIC...
QUEENS...RICHMOND AND UNION COUNTIES...

AT 916 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
THUNDERSTORMS ALONG A LINE EXTENDING FROM HOPATCONG TO
WATCHUNG TO ROBERTSVILLE...OR ALONG A LINE EXTENDING FROM HOPATCONG
TO PLAINFIELD TO OLD BRIDGE...AND MOVING EAST AT 30 MPH.

THESE STORMS WILL BE...
  NEAR MILLBURN BY 925 PM.
  NEAR UNION BY 930 PM.
  NEAR ORANGE BY 935 PM.
  NEAR NEWARK BY 940 PM.
  NEAR WAYNE BY 945 PM.
  NEAR RUTHERFORD BY 950 PM.

SMALL HAIL...AND WINDS IN EXCESS OF 35 MPH ARE EXPECTED WITH THESE
STORMS.

EKSTER
Special weather statement, Jul 18, 9:25 PM EDT, 35 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE UPTON NY
925 PM EDT TUE JUL 18 2006

CTZ008-012-190230-
NORTHERN NEW LONDON-SOUTHERN NEW LONDON-
925 PM EDT TUE JUL 18 2006

...SPECIAL WEATHER STATEMENT FOR NEAR SEVERE THUNDERSTORMS FOR NEW
LONDON COUNTY...

AT 924 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM NEAR OLD SAYBROOK...AND MOVING EAST AT 25 MPH.

THIS STORM WILL BE...
  NEAR WATERFORD BY 950 PM.
  NEAR GROTON BY 955 PM.
  NEAR MYSTIC BY 1010 PM.

PEOPLE IN SOUTHERN NEW LONDON COUNTY...INCLUDING THE CITIES OF OLD
LYME...WATERFORD...NEW LONDON...GROTON AND MYSTIC...SHOULD MONITOR
THE WEATHER SITUATION CLOSELY. LISTEN FOR POSSIBLE WARNINGS AND BE
PREPARED TO TAKE APPROPRIATE ACTION SHOULD SEVERE WEATHER THREATEN.

SMALL HAIL...AND WINDS IN EXCESS OF 40 MPH ARE EXPECTED WITH THIS
STORM.

EKSTER

The office that day

Everything else NWS New York, NY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 18, 8:08 PM EDTSpecial Marine WarningOKX67 min
Jul 18, 8:24 PM EDTSpecial Marine WarningOKX66 min
Jul 18, 9:14 PM EDTSpecial Marine WarningOKX91 min
Jul 18, 9:34 PM EDTSpecial Marine WarningOKX56 min
Jul 18, 9:49 PM EDTSevere Thunderstorm WarningOKXNew York41 min
Jul 18, 10:12 PM EDTSpecial Marine WarningOKX93 min
Jul 18, 10:19 PM EDTSpecial Marine WarningOKX86 min
Jul 18, 10:22 PM EDTSevere Thunderstorm WarningOKXNassau38 min
Jul 18, 10:29 PM EDTSevere Thunderstorm WarningOKXBronx, Westchester46 min
Jul 18, 10:42 PM EDTSevere Thunderstorm WarningOKXSuffolk63 min
Jul 18, 11:07 PM EDTSpecial Marine WarningOKX113 min
Jul 18, 11:34 PM EDTSevere Thunderstorm WarningOKXSuffolk56 min

Nearby

Severe Thunderstorm Warnings in New York, 2006Every severe thunderstorm warning in 2006

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.